Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 12, NWS Northern Indiana

September 11, 2013

NWS Northern Indiana issued this beach hazards statement at Sep 11, 2013, 3:18 PM EDT. It took effect at Sep 12, 2013, 11:00 AM EDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2013, 3:18 PM EDT (19:18 UTC)
In effect from
Sep 12, 2013, 11:00 AM EDT
Expired
Sep 14, 2013, 6:00 AM EDT
In force
43 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WHUS43 KIWX 111918
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EDT WED SEP 11 2013

INZ003-MIZ077-120430-
/O.NEW.KIWX.BH.S.0012.130912T1800Z-130914T1000Z/
LA PORTE-BERRIEN-
318 PM EDT WED SEP 11 2013 /218 PM CDT WED SEP 11 2013/

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL INCREASE TO 15 TO
  25 MPH BEHIND A COLD FRONT THURSDAY AFTERNOON AND CONTINUE INTO
  FRIDAY NIGHT. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 3 AND 6
  FEET INCREASING THE RISK FOR DANGEROUS RIP CURRENTS TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
10 follow-up statements
350 
WHUS43 KIWX 120251
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 PM EDT WED SEP 11 2013

INZ003-MIZ077-121100-
/O.EXT.KIWX.BH.S.0012.130912T1500Z-130914T1000Z/
LA PORTE-BERRIEN-
1051 PM EDT WED SEP 11 2013 /951 PM CDT WED SEP 11 2013/

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS WILL INCREASE TO 15 TO
  25 MPH BEHIND A COLD FRONT THURSDAY MORNING AND CONTINUE THROUGH
  FRIDAY. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 3 AND 7
  FEET...GREATLY INCREASING THE RISK FOR DANGEROUS RIP CURRENTS TO
  DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
869 
WHUS43 KIWX 120809
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EDT THU SEP 12 2013

INZ003-MIZ077-121615-
/O.CON.KIWX.BH.S.0012.130912T1500Z-130914T1000Z/
LA PORTE-BERRIEN-
409 AM EDT THU SEP 12 2013 /309 AM CDT THU SEP 12 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM EDT
/10 AM CDT/ THIS MORNING THROUGH LATE FRIDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS WILL VEER NORTHERLY
  AND INCREASE TO 15 TO 25 MPH TODAY AND CONTINUE THROUGH FRIDAY.
  THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 3 AND 7 FEET...GREATLY
  INCREASING THE RISK FOR DANGEROUS RIP CURRENTS TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
307 
WHUS43 KIWX 121405
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EDT THU SEP 12 2013

INZ003-MIZ077-122200-
/O.CON.KIWX.BH.S.0012.130912T1500Z-130914T1000Z/
LA PORTE-BERRIEN-
1005 AM EDT THU SEP 12 2013 /905 AM CDT THU SEP 12 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS WILL VEER 
  NORTHERLY AND INCREASE TO 15 TO 25 MPH TODAY AND CONTINUE 
  THROUGH FRIDAY. THIS WILL ALLOW WAVES TO BUILD TO BETWEEN 4
  AND 7 FEET...GREATLY INCREASING THE RISK FOR DANGEROUS RIP 
  CURRENTS TO DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
548 
WHUS43 KIWX 121850
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EDT THU SEP 12 2013

INZ003-MIZ077-130430-
/O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/
LA PORTE-BERRIEN-
250 PM EDT THU SEP 12 2013 /150 PM CDT THU SEP 12 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 25 MPH THROUGH
  FRIDAY. WAVES OF 4 AND 7 FEET WILL GREATLY INCREASE THE RISK
  FOR DANGEROUS RIP CURRENTS TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
989 
WHUS43 KIWX 130254
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1054 PM EDT THU SEP 12 2013

INZ003-MIZ077-131100-
/O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/
LA PORTE-BERRIEN-
1054 PM EDT THU SEP 12 2013 /954 PM CDT THU SEP 12 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 25 MPH THROUGH 
  FRIDAY. WAVES OF 4 AND 7 FEET WILL GREATLY INCREASE THE RISK 
  FOR DANGEROUS RIP CURRENTS TO DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
074 
WHUS43 KIWX 130842
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EDT FRI SEP 13 2013

INZ003-MIZ077-131645-
/O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/
LA PORTE-BERRIEN-
442 AM EDT FRI SEP 13 2013 /342 AM CDT FRI SEP 13 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 30 MPH TODAY.
  WAVES OF 5 AND 8 FEET WILL GREATLY INCREASE THE RISK FOR
  DANGEROUS RIP CURRENTS. WINDS AND WAVES WILL GRADUALLY DIMINISH
  TONIGHT...THOUGH THE RISK FOR RIP CURRENTS WILL REMAIN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
744 
WHUS43 KIWX 131457
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EDT FRI SEP 13 2013

INZ003-MIZ077-132300-
/O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/
LA PORTE-BERRIEN-
1057 AM EDT FRI SEP 13 2013 /957 AM CDT FRI SEP 13 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 30 MPH TODAY. 
  WAVES OF 5 AND 8 FEET WILL GREATLY INCREASE THE RISK FOR 
  DANGEROUS RIP CURRENTS. WINDS AND WAVES WILL GRADUALLY 
  DIMINISH TONIGHT...THOUGH THE RISK FOR RIP CURRENTS WILL 
  REMAIN HIGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
857 
WHUS43 KIWX 131932
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT FRI SEP 13 2013

INZ003-MIZ077-140345-
/O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/
LA PORTE-BERRIEN-
332 PM EDT FRI SEP 13 2013 /232 PM CDT FRI SEP 13 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 15 TO 20 MPH INTO EARLY
  THIS EVENING...QUICKLY DECREASING TO UNDER 10 MPH BY MIDNIGHT.
  WAVES OF 4 AND 7 FEET WILL GREATLY INCREASE THE RISK FOR
  DANGEROUS RIP CURRENTS. WINDS AND WAVES WILL GRADUALLY DIMINISH
  TONIGHT...THOUGH THE RISK FOR RIP CURRENTS WILL REMAIN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
026 
WHUS43 KIWX 140347
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1147 PM EDT FRI SEP 13 2013

INZ003-MIZ077-141000-
/O.CON.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/
LA PORTE-BERRIEN-
1147 PM EDT FRI SEP 13 2013 /1047 PM CDT FRI SEP 13 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT /5 AM
CDT/ SATURDAY...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW/POTENTIAL IMPACTS...EAST WINDS 5 TO 10 MPH WILL BECOME
  SOUTHEAST OVERNIGHT. WAVES OF 3 AND 5 FEET WILL KEEP A HIGH RISK
  FOR DANGEROUS SWIMMING CONDITIONS INCLUDING DANGEROUS RIP
  CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
634 
WHUS43 KIWX 141005
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 AM EDT SAT SEP 14 2013

INZ003-MIZ077-141115-
/O.EXP.KIWX.BH.S.0012.000000T0000Z-130914T1000Z/
LA PORTE-BERRIEN-
605 AM EDT SAT SEP 14 2013 /505 AM CDT SAT SEP 14 2013/

...BEACH HAZARDS STATEMENT HAS EXPIRED...

WAVE HEIGHTS HAVE GREATLY DIMINISHED AND REDUCED THE RISK FOR
STRONG RIP CURRENTS ON LAKE MICHIGAN BEACHES.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 11, 2:07 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 11, 2:07 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 PM EDT WED SEP 11 2013

.SYNOPSIS...
ISSUED AT 1150 AM EDT TUE SEP 10 2013

A COLD FRONT WILL SAG SLOWLY SOUTHWARD THROUGH THE SOUTHERN GREAT
LAKES LATER TODAY. SOUTH OF THE FRONT TEMPERATURES WILL CLIMB INTO
THE LOWER TO POSSIBLY MIDDLE 90S...WITH 70S AND 80S BEHIND THE
FRONT. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
AND EVENING...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING INTO TONIGHT. BEHIND THE FRONT...SIGNIFICANTLY COOLER
AIR WILL SPREAD THROUGH THE REGION. HIGHS ON THURSDAY WILL BE ON
THE ORDER OF 15 TO 20 DEGREES COOLER THAN TODAY.

&&

.UPDATE...
ISSUED AT 1150 AM EDT WED SEP 11 2013

ZONES UPDATED TO REMOVE EARLY MORNING WORDING...OTHERWISE NO
CHANGES FOR THE TIME BEING.

TEMPERATURES WERE REBOUNDING NICELY ACROSS MANY AREAS THIS MORNING
WITH MOST LOCATIONS INTO THE LOW TO MID 80S WITH DEWPTS UPR 60S TO
AROUND 60. OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION HAS MOVED SE
INTO NW PARTS OF THE FORECAST AREA WITH AN INCREASINGLY AGITATED
CU FIELD AREA FROM SOUTH BEND SOUTHWEST TO VALPARAISO. HI RES NAM
SUGGESTS THIS FEATURE WILL BECOME THE FOCUS FOR WIDELY SCT TO
MAYBE SCT CONVECTION ACROSS THE SE HALF OR SO OF THE AREA. A FEW
CELLS HAVE BEEN ATTEMPTING TO TAKE SHAPE BUT ARE STRUGGLING WITH
POOR LAPSE RATES AND NO SHEAR TO ALLOW FOR FURTHER ORGANIZATION.
BEST INSTABILITY/CONVECTIVE POTENTIAL WILL LIE WELL SE OF THE AREA
WHERE RECENT SWOMCD WAS FOCUSED. AS TEMPS WARM THIS
AFTERNOON...BOUNDARY WILL LIKELY LIGHT UP BETTER WITH CURRENT
GRIDS HANDLING BEST CHC AREAS FOR NOW. ADDITIONAL SHOWERS/STORMS
WILL BE POSSIBLE WITH THE ACTUAL COLD FRONT BUT WILL FOCUS ON
THAT WITH AFTERNOON PACKAGE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 446 AM EDT WED SEP 11 2013

INTENSE SHORTWAVE ENERGY DIVING SSEWD THROUGH SASK AS WESTERN STATES
REX BLOCK REACHES PINNACLE TO ASSERT SHARPENING OF UPPER GREAT LAKES
THROUGH F36. AMPLE SURFACE INSOLATION TODAY WITH NEARLY AS WARM
1000-850MB THERMAL PROFILES AND LARGE EXTENT OF UPSTREAM MID/UPR 90S
SUGGEST MAX TEMPS SIMILAR TO YDAY...PERHAPS A COUPLE DEGREES COOLER
BASED ON DIURNAL CURVES LOWER START POINT. MID/LATE AFTERNOON
DESTABILIZATION SUPPORTS MLCAPE IN 2000-3000 J/KG RANGE ACROSS MUCH
OF CWA...SAVE FOR POSSIBLE LAKE SHADOW AS LOW LEVEL BACKGROUND FLOW
CONTS TO VEER TODAY. OPPORTUNITY ALONG LAKE BREEZE INTERFACE FOR
CONVECTION INITIATION. FURTHERMORE...NAM/SREF/RAP13/WRF DEPICTING
SWWD EXTENSION OF MAXIMIZED CONVERGENCE ZONE WITHIN LOWEST 100
MB/500M WITHIN PREFRONTAL TROFFING THROUGH FAR SRN ONTARIO INTO
SERN LWR MI INTO HEART OF CWA BTWN 21-24 UTC TDY. MIDLEVEL
WESTERLIES A BIT LAGGED THOUGH GRADUALLY RAMP/SINK SOUTHWARD THIS
EVENING INTO TONIGHT WITH 55-60 KT CORE ACROSS NORTHERN LOWER
MICHIGAN AT 06 UTC THU AS SECONDARY MAXIMA DIGS EWD THROUGH ERN
SD/NWRN IA. LACK OF STRONGLY BACKED NEAR SURFACE FLOW LIMITS DEEP
LAYER SHEAR TO ABOUT 30 KTS NORTH/20 KTS SOUTH. EXACT MESOSCALE
EVOLUTION A BIT MUDDLED GIVEN LESS THAN FAVORABLE MELD OF
SIGNALS...AND ASSERT NO HIGHER THAN MID RANGE CHANCE POPS
NECESSARY ATTM. PWAT RIBBON NEAR 2 INCHES INADVOF PRIMARY FRONTAL
ZONE/WARM CLOUD DEPTH 12-14 KFT INLAND AND WESTERLY LOW LEVEL JET
ESPECIALLY TONIGHT TO OFFSET MEAN FLOW FOR SLOW MESOBETA ELEMENT
MOTION ALL SUGGEST HEAVY RAINFALL COULD BECOME CONCERN ESPECIALLY
TONIGHT AS ANY LINEAR CONVECTIVE SEGMENTS TRAIN W-E. LACK OF
DEEPLY SATURATED LAYER THOUGH OFFSETS PRECIPITATION
EFFICIENCIES...AND WL ONLY MAKE MENTION OF ISOLD HEAVY RAFL
CONCERN IN HWO ALONG WITH SLIGHT WIND RISK. EVENTUAL UPTICK IN
CYCLOGENESIS OF MAIN SURFACE LOW AS IT MOVES EWD INTO QUEBEC AFTER
06 UTC AS 5H/12 HR FALLS OF 80-100M REINVIGORATE SURFACE FRONTAL
CIRCULATION. WHILE MAINTENANCE OF CONVECTION AS FRONT SAGS SWD
THROUGH CWA UNCERTAIN...AT LEAST THIS ACCELERATION LATE THU NIGHT
TO IMPART A DEEPLY/VEERED POST FRONTAL SHIFT ASSERTING A
TREMENDOUS AIRMASS EXCHANGE GOING INTO DY2.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 446 AM EDT WED SEP 11 2013

A FEW SHOWERS WILL BE POSSIBLE IN OUR SOUTHEAST HALF THURSDAY
MORNING AS THE SURFACE COLD FRONT DOES NOT LOOK TO FULLY EXIT OUR
CWA UNTIL AROUND 15Z. THE FORECAST BECOMES A BIT INTERESTING
THEREAFTER. AS OFTEN HAPPENS IN THESE ABRUPT AIRMASS CHANGES...THE
SURGE OF COLD AIR WILL NOT COME ALL AT ONCE BUT RATHER IN STAGES.
THE FIRST ROUND OF NEGATIVE THETA-E ADVECTION WILL OCCUR THURSDAY
MORNING BUT WILL BE FOLLOWED BY ANOTHER...MORE SUBSTANTIAL...PUSH OF
COLD/DRY AIR THURSDAY NIGHT. THE LATEST 00Z NAM12 IS SUGGESTING THE
POTENTIAL FOR SOME ADDITIONAL QPF AHEAD OF THIS SECONDARY COLD
FRONT. THERE IS CERTAINLY ENOUGH EVIDENCE TO BE CONCERNED. NOSE OF
CYCLONICALLY CURVED 100KT UPPER LEVEL JET WILL BE DIVING ACROSS OUR
CWA BY THURSDAY AFTERNOON...CARRYING A ROBUST VORT MAX INTO THE
SOUTHERN GREAT LAKES. THERE WILL ALSO BE A FAIR AMOUNT OF DIURNALLY
DRIVEN INSTABILITY AS MIDLEVEL COLD POOL PASSES OVERHEAD WITH VERY
STEEP LOW LEVEL LAPSE RATES. THE PROBLEM WILL BE A SEVERE LACK OF
AVAILABLE MOISTURE. RH FIELDS AND FORECAST SOUNDINGS...EVEN ON THE
AGGRESSIVE 00Z NAM...ARE VERY DRY WITH PW VALUES LESS THAN 1.25
INCHES. NAM SURFACE DEWPOINTS OF MID/UPPER 60S ALSO SEEM MUCH TOO
HIGH AND EXPECT MOST PLACES WILL BE DROPPING INTO THE 50S BY THE
AFTERNOON. BEST 700-500MB Q VECTOR CONVERGENCE ALSO PASSES JUST TO
OUR NORTH AND NORTHEAST. GIVEN THESE FACTORS WILL LEAVE THE
AFTERNOON AND EARLY OVERNIGHT PERIODS DRY BUT THE POTENTIAL FOR A
FEW STRAY SHOWERS MAY HAVE TO BE WATCHED. COULD ALSO BE A FEW LAKE
EFFECT RAIN SHOWERS IN THE REGION BUT DRY AIRMASS...LOW INVERSION
HEIGHTS...AND SLIGHT EASTERLY COMPONENT TO LOW LEVEL WINDS SUGGESTS
MAINTAINING DRY FORECAST FOR OUR CWA. DELAY IN THE BEST CAA WILL
ALSO ALLOW EARLY AFTERNOON TEMPS TO CLIMB INTO THE UPPER 70S BEFORE
STEADILY FALLING TO AROUND 50F THURSDAY NIGHT.

FRIDAY WILL SEEM DOWNRIGHT COLD AFTER RECORD HIGH TEMPERATURES
EARLIER IN THE WEEK. 850MB TEMPS PLUNGE INTO THE LOW SINGLE DIGITS
UNDER NORTHERLY FLOW STRAIGHT FROM THE ARCTIC. HIGHS WILL BE IN THE
LOW TO MID 60S AT BEST AND LOWS WILL PLUMMET TO AROUND 40F BY FRIDAY
NIGHT UNDER CLEAR SKIES AND LIGHT WINDS. TEMPS WILL MODERATE
SLIGHTLY OVER THE WEEKEND BUT NO BIG WARMUPS IN STORE AS ANOTHER
REINFORCING SHOT OF COOL AIR IS SCHEDULED TO ARRIVE EARLY NEXT WEEK.
MOISTURE RETURN IS LIMITED AHEAD OF THIS NEXT FRONT SO WILL MAINTAIN
DRY FORECAST FOR NOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 140 PM EDT WED SEP 11 2013

CONFIDENCE IN CONVECTION THROUGH THE FIRST HALF OF THE PERIOD WANING
AS OUTFLOW BOUNDARY CONTINUED TO WORK ACROSS THE AREA. AT 1730Z THIS
FEATURE WAS LOCATED FROM PONTIAC MI SE TO BETWEEN WARSAW AND
COLUMBIA CITY TO MONTICELLO. WHILE ACCAS FIELD HAS BEEN TRYING TO
ESTABLISH ITSELF ALONG THIS FEATURE...STRONG MIXING HAS DECIMATED
EARLIER CLOUD COVER WITH NEW DEVELOPMENT NOW BEING NOTED ALONG AND
EST OF THE BOUNDARY AS CONVECTIVE TEMPS APPEARS NEARLY MET. BEHIND
THIS FEATURE CHANCES FOR CONVECTION WILL LIKELY HINGE ON COLD
FRONT DROPPING IN THIS EVENING. A STRAY SHOWER/STORMS CAN'T BE
RULED OUT THIS AFTERNOON AT KFWA AS THE OUTFLOW BOUNDARY PASSES
THROUGH AND INTERACTS WITH CURRENT CU FIELD. HOWEVER...GIVEN
INHERITED TIMING OF TEMPO GROUP AND LOW CONFIDENCE...REMOVED
MENTION OF ANY CONVECTION FROM BOTH SITES. TRENDS WILL BE
MONITORED FOR INCLUSION OF CONVECTION ONCE AGAIN IN LATER
AMENDMENTS/00Z TAFS.

HAVE ALSO PUSHED BACK MAIN WIND SHIFT WITH COLD FRONT WITH SOMEWHAT
SLOWER ARRIVAL INITIALLY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...FISHER
SYNOPSIS...FISHER
SHORT TERM...MURPHY
LONG TERM...AGD
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 11, 5:59 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 AM EDT WED SEP 11 2013

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-121000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
559 AM EDT WED SEP 11 2013 /459 AM CDT WED SEP 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL RISE INTO THE LOWER TO MID 90S WITH HEAT
INDICES PEAKING IN THE 95 TO 100 DEGREE RANGE THIS AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY LATE THIS
AFTERNOON AND THROUGH THE EVENING HOURS. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE ISOLATED
DAMAGING WIND GUSTS. HEAVY RAINFALL...THAT MAY CAUSE PONDING OF
WATER ON ROADWAYS...IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-121000-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
559 AM EDT WED SEP 11 2013 /459 AM CDT WED SEP 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL RISE INTO THE LOWER 90S WITH HEAT INDICES
PEAKING IN THE MID 90S THIS AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY LATE THIS
AFTERNOON AND THROUGH THE EVENING HOURS. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE ISOLATED
DAMAGING WIND GUSTS. HEAVY RAINFALL...THAT MAY CAUSE PONDING OF
WATER ON ROADWAYS...IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND STRONG RIP
CURRENTS ARE EXPECTED TO DEVELOP ON LAKE MICHIGAN BEACHES THURSDAY
AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-121000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
559 AM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY THIS AFTERNOON
AND INTO THE EARLY EVENING HOURS. GUSTS TO NEAR 50 KNOTS WILL BE
POSSIBLE WITH THE STRONGEST STORMS WITH LOCALLY HIGH WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT AND DANGEROUS SWIMMING
CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE EXPECTED TO
DEVELOP THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 4:42 PM EDTSpecial Weather StatementIWXSaint Joseph33 min
Sep 11, 5:16 PM EDTSpecial Weather StatementIWXBranch, Hillsdale44 min
Sep 11, 5:45 PM EDTSevere Thunderstorm WarningIWXBranch45 min
Sep 11, 6:29 PM EDTSpecial Weather StatementIWXHillsdale31 min
Sep 11, 3:19 PM EDTSmall Craft AdvisoryIWX63 hr
Sep 11, 6:47 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben28 min

Nearby

Beach Hazards Statements in Michigan, 2013Beach Hazards Statements in Indiana, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.